Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Coping
    avatar
    An_248244 posted:
    It seems every little thing that comes along, makes me cry, at work,at home, with family, it doesn't matter. The worse part is I can't stop it once it starts. I had a hysterectomy ( still have my ovaries) about 18 almost 19 years ago and now I am experiencing the symptoms of menopause. This past summer the symptoms have intensified, I have been having hot flashes, that will start the first part of the year and last 3 months, then I'm done until the next year ( done this for 2 years) this year it was March to May, and started again in late August, early September; but they are not extreme, just occasional.

    Last week was the worst, and into the first part of this week, but these last two days have been fairly decent.

    Any ideas let me know,

    Sincerely falling apart, sometimes
    Reply
     
    avatar
    Mary Jane Minkin, MD responded:
    Dear An_248244,
    It certainly sounds like you are at least peri, if not fully menopausal. It is hard to assess the effects of hormones on mood; these changes could be independent of your hormone levels. One thing you could certainly try to to use some transdermal estrogen replacement; the risk is truly minimal, and you could see if it has any effects on the mood. If it does, you may want to continue with the therapy, after discussing it with your health care provider. If it makes no difference, then you'd probably want to talk with your primary care provider, to suggest some talk therapy, or medication, to help out the mood changes. Some women do well with both hormones and antidepressant medications.
    Of course, certain interventions are always helpful: a good diet, lots of exercise-all can be helpful,
    Good luck,
    Mary Jane


    Featuring Experts

    Mary Jane Minkin, MD, is a nationally recognized obstetrician gynecologist, with a special interest in menopause. Dr. Minkin is clinical professor of ...More

    Helpful Tips

    Fact or fiction? Estrogen therapy is an option for all menopausal womenExpert
    Fiction: Only women who no longer have a uterus should consider using esdtrogen-alone therapy (ET). For women with a uterus, the option ... More
    Was this Helpful?
    33 of 47 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the North American Menopause Society website